Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Symmetric overmaps
HTML articles powered by AMS MathViewer

by J. L. Noakes PDF
Proc. Amer. Math. Soc. 56 (1976), 333-336 Request permission


We prove periodicity theorems for the degrees of fibre-preserving maps of sphere bundles, and of projective space bundles.
  • Albrecht Dold, Homology of symmetric products and other functors of complexes, Ann. of Math. (2) 68 (1958), 54–80. MR 97057, DOI 10.2307/1970043
  • H. Hopf, Über die Abbildunger von Sphären auf Sphären niedrigerer Dimension, Fund. Math. 25 (1935), 427-440.
  • I. M. James, Symmetric functions of several variables, whose range and domain is a sphere, Bol. Soc. Mat. Mexicana (2) 1 (1956), 85–88. MR 98375
  • I. M. James, Ex-homotopy theory. I, Illinois J. Math. 15 (1971), 324–337. MR 296945
  • I. M. James, Emery Thomas, H. Toda, and G. W. Whitehead, On the symmetric square of a sphere, J. Math. Mech. 12 (1963), 771–776. MR 0154282
  • J. L. Noakes, Some topics in homotopy theory, D. Phil. Thesis, University of Oxford, 1974, pp. 1-63. —, Self-maps of sphere bundles (in preparation).
  • Seiya Sasao, On degrees of mapping, J. London Math. Soc. (2) 8 (1974), 385–392. MR 365555, DOI 10.1112/jlms/s2-8.3.385
  • Norman Steenrod, The Topology of Fibre Bundles, Princeton Mathematical Series, vol. 14, Princeton University Press, Princeton, N. J., 1951. MR 0039258
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55C25
  • Retrieve articles in all journals with MSC: 55C25
Additional Information
  • © Copyright 1976 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 56 (1976), 333-336
  • MSC: Primary 55C25
  • DOI:
  • MathSciNet review: 0405408